MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ TRI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ TRI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385158
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that medication leaked from the top of the bd q-syte¿ tri-extension set septum.This occurred with 5 sets during use.The following information was provided by the initial reporter: "not able to insert the syringes in the split septum.So that unable to give medication and also drug spill is happening.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 17-apr-2023.H6: investigation summary it was reported the customer was unable to insert the syringes in the split septum which resulted in the inability to give medication and leakage.To aid in the investigation, three q-syte assemblies from lot 2033442 were received for evaluation by our quality team.A visual inspection was performed.The units have not been used but are not sealed in the packaging.A golf pin was used to identify the access through the units.During the insertion of the pin, it was determined that the disks on the units did not have slits on them.The septa are slit during the manufacturing process.If a septum is not slit, it may be a result of a broken blade, missing blade, or mixed product of non-slit septum with a slit septum.There is a 100% inspection during the lube station that checks for the presence of a slit.It could be possible that a no slit would pass if the station actuation force was set too high.Operators also inspect for no slit per the quality plan.A device history record review was completed for provided material number 385158, lot 2033442.According to the documented records, the product was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.There were no nonconformances, capas or abnormal conditions noted at the time of production.At the time of the dhr review, there were no changes to the process and/or equipment that would have affected the manufacturing of the device.Additional device histories were reviewed for each batch of units used in the manufacturing of this batch and no related quality issues or process deviations were found.The appropriate manufacturing personnel were notified of the complaint.Based on the investigation, the report that the q-syte connector could not be accessed was confirmed and the cause appeared to be manufacturing related.The septum on the q-syte connectors had not been slit, which prevented infusion of fluid through the connector and likely contributed to the reported drug spill.

Brand Name
BD Q-SYTE¿ TRI-EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16740494
Report Number9610847-2023-00086
Device Sequence Number17817700
Product Code FPA
UDI-Device Identifier00382903851584
UDI-Public00382903851584
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Catalogue Number385158
Device Lot Number2033442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown